Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 110, NWS Fort Worth, TX

May 24, 2007Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 24, 2007, 8:45 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2007, 8:45 PM CDT (01:45 UTC)
Expired
May 24, 2007, 11:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 250146
FFWFWD
TXC027-250430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1130 PM CDT

* AT 845 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO        
  INDICATE MODERATE TO HEAVY RAIN OVER WESTERN BELL COUNTY. RADAR    
  AND SPOTTERS REPORT THAT THE AREA FROM KILLEEN TO HARKER HEIGHTS   
  HAS RECEIVED UP TO 5 INCHES OF RAIN IN THE LAST FEW HOURS.         
  SIGNIFICANT FLASH FLOODING CONTINUES IN THE KILLEEN AREA.          
  ALTHOUGH THE HEAVIEST RAIN HAS MOVED SOUTH OF THE                  
  AREA...ADDITIONAL RAINFALL AMOUNTS WILL RANGE BETWEEN A HALF TO    
  1INCH ARE POSSIBLE THROUGH 10 PM.  FLOOD WATERS WILL SLOWLY        
  RECEDE THROUGH THE NEXT COUPLE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NOLANVILLE
  KILLEEN
  FORT HOOD

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN TWO FEET
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

LAT...LON 3122 9761 3108 9791 3092 9782 3088 9761
      3113 9752

$$

92
2 follow-up statements
000 
WGUS74 KFWD 250306
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 PM CDT THU MAY 24 2007

TXC027-250430-
BELL TX-
1005 PM CDT THU MAY 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WESTERN BELL COUNTY...

AT 1004 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
  FLOODING OVER THE WARNED AREA. HIGH WATER RESCUES WERE STILL       
  ONGOING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NOLANVILLE...
KILLEEN...HARKER HEIGHTS AND FORT HOOD

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3122 9761 3108 9791 3092 9782 3088 9761
      3113 9752

$$
000 
WGUS74 KFWD 250428
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT THU MAY 24 2007

TXC027-250438-
BELL TX-
1128 PM CDT THU MAY 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN BELL
COUNTY...

IT WILL BE REPLACED WITH AN URBAN AND SMALL STREAMS FLOOD ADVISORY 
FOR RESIDUAL FLOODING OVERNIGHT.

LAT...LON 3122 9761 3108 9791 3092 9782 3088 9761
      3113 9752

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:34 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 24, 6:34 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT THU MAY 24 2007

.AVIATION...
634 PM
TRICKY TAFS FOR NEXT 24 HOURS. SQUALL LINE JUST ENTERING WACO
NOW...SO HAVE INDICATED TWO HOURS OF TSTMS AND THEN TWO HOURS OF
TEMPO TSTMS OUT OF THE STRATIFORM PRECIP BEHIND THE LINE. AS THIS
LINE PETERS OUT MODELS INDICATE THAT OVERNIGHT CONVECTION WILL KICK
UP ALONG THE 850MB FRONT WHICH WILL BE NORTHWEST OF THE METROPLEX.
COLD POOL SHOULD STABILIZE AIR NEAR TAF SITES SO WILL KEEP THUNDER
OUT OF TAFS THROUGH MORNING. WARM SECTOR TSTMS POSSIBLE AGAIN
TOMORROW AFTERNOON...BUT THEY SHOULD REMAIN SCT IN NATURE. CIGS
SHOULD GO MVFR NEAR MIDNIGHT AND LIKELY IFR BY SUNRISE AS LLVL JET
PUMPS MORE GULF MOISTURE UP INTO THE AREA. WILD CARDS ARE THE
OCCASIONAL LIGHTNING STRIKE IN THE STRATIFORM PRECIP THIS EVENING
AND THE OVERNIGHT CONVECTION TO THE NORTHWEST...IF IT GENERATES
ANOTHER COLD POOL AND MOVES TOWARDS THE TAF SITES UPDATES WILL BE
REQUIRED.   84

&&

.DISCUSSION...
241 PM
COLD FRONT EXTENDS ROUGHLY FROM PONCA CITY OK...TO OKLA CITY...TO
SEYMOUR TX...AND INTO WEST TX. SQUALL LINE HAS SURGED AHEAD OF THE
FRONT...AND RUNS FROM WESTERN ARKANSAS TO NEAR SAN ANGELO. SHOWERS
AND STORMS HAVE DEVELOPED AHEAD OF THE BAND OF CONVECTION IN THE
UNSTABLE ENVIRONMENT. LATEST ANALYSIS INDICATES ML CAPES NEAR
1500J/KG AND MID LEVEL LAPSE RATES FROM 7 TO 7.5C/KM AHEAD OF THE
LINE. THIS HAS BEEN SUFFICIENT TO SUPPORT A FEW SEVERE STORMS...BUT
THE PRIMARY THREAT WILL REMAIN HEAVY RAIN.

FRONTAL BOUNDARY LAYING OUT ACROSS THE REGION WILL BE THE FOCUSING
MECHANISM FOR THUNDERSTORMS TOMORROW AND SATURDAY.

UPPER TROUGH CURRENTLY DROPPING OFF THE SOUTHERN CALIFORNIA COAST
/PER WV IMAGERY/ WILL PROVE TO BE THE TRIGGER FOR RAIN CHANCES
LATE IN THE WEEKEND AND INTO MEMORIAL DAY. MED RANGE GUIDANCE...AND
NCEP ENSEMBLES...ARE IN AGREEMENT OF THE UPPER TROUGH PROGRESSING
ACROSS NORTHERN MEXICO AND DRIFTING INTO WEST TX BY SUNDAY. THIS
LOW IS EXPECTED TO MAKE LITTLE MOVEMENT THROUGH NEXT WEEK. A WARM
AND MOIST ATMOSPHERE WILL REMAIN IN PLACE ACROSS NORTH
TEXAS...KEEPING AT LEAST SLT CHC POPS EVERYDAY IN THE FORECAST
THROUGH WED.

STRONGEST MOISTURE TRANSPORT /AND BEST PRECIP CHANCES/ WILL BE
ACROSS OUR FAR WESTERN ZONES SUN AND MONDAY...NEARER THE CORE OF THE
UPPER LOW. AS THE LOW LIFTS INTO EAST TEXAS TUES INTO WED...TSTORM
CHANCES WILL OVERSPREAD THE AREA TUES...AND SLOWLY TAPER FROM WEST
TO EAST ON WED.

ALTHOUGH STORMS CANNOT BE RULED OUT ANY DAY THROUGH THE EXTENDED
FORECAST...BEST CHANCES WILL BE FRIDAY AND AGAIN MONDAY AND TUES.
MID LEVEL LAPSE RATES MON THRU WED /AS THE UPPER LOW PASSES
OVERHEAD/ LOOK UNIMPRESSIVE AT THIS TIME...BUT LATER FORECASTS
WILL NEED TO MONITOR FOR SEVERE POTENTIAL.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  80  65  83  64 /  70  50  30  30  20
WACO, TX              68  81  65  82  63 /  70  50  30  30  20
PARIS, TX             65  80  63  84  63 /  70  50  30  20  10
DENTON, TX            66  79  66  82  63 /  60  50  30  30  20
MCKINNEY, TX          66  80  64  82  63 /  70  50  30  30  20
DALLAS, TX            68  80  66  83  65 /  70  50  30  30  20
TERRELL, TX           68  80  65  83  64 /  70  50  30  30  20
CORSICANA, TX         67  81  65  84  64 /  70  50  30  30  20
TEMPLE, TX            68  81  64  82  64 /  70  50  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 3:25 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT THU MAY 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THIS EVENING WHEN A COLD FRONT STALLS OVER THE REGION. HEAVY
RAIN...SMALL HAIL...GUSTY WINDS AND LIGHTNING WILL ACCOMPANY SOME OF
THE STORMS.  A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH HAIL
UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE
THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
ABUNDANT LOW LEVEL MOISTURE...COUPLED WITH ENERGY FROM A WEAK AND
SLOW MOVING UPPER LEVEL DISTURBANCE...WILL BRING A CHANCE OF
THUNDERSTORMS TO MOST OF NORTH TEXAS THROUGH WEDNESDAY. NO ORGANIZED
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

In the hours before

Local storm report, May 24, 6:38 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT THU MAY 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      KILLEEN                 31.10N  97.72W
05/24/2007                   BELL               TX   BROADCAST MEDIA

            SEVERAL ROADS FLOODED IN KILLEEN
Local storm report, May 24, 7:12 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT THU MAY 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             DALLAS                  32.79N  96.77W
05/24/2007  E0.88 INCH       DALLAS             TX   AMATEUR RADIO

            JUST NORTHWEST OF DOWNTOWN
Special weather statement, May 24, 7:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT THU MAY 24 2007

TXZ158-250115-
BELL TX-
738 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BELL COUNTY

AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER TEMPLE...MOVING NORTHWEST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE MORGANS POINT RESORT...
TEMPLE AND TROY.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3099 9743 3103 9723 3130 9727 3125 9753

92
Local storm report, May 24, 7:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT THU MAY 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     FLASH FLOOD      COPPERAS COVE           31.12N  97.90W
05/24/2007                   CORYELL            TX   BROADCAST MEDIA

            WATER OVER HIGHWAY 190 AT CLEAR CREEK. DPS LAMPASAS
            REPORTS HIGHWAY HAS BEEN CLOSED.
Local storm report, May 24, 7:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT THU MAY 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      KILLEEN                 31.10N  97.72W
05/24/2007                   BELL               TX   BROADCAST MEDIA

            SEVERAL INTERSECTIONS FLOODED IN CITY. PD URGING PEOPLE
            TO STAY OFF ROADS.
Special weather statement, May 24, 8:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT THU MAY 24 2007

TXZ174-250145-
MILAM TX-
813 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  MILAM COUNTY

AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF CAMERON...MOVING SOUTHEAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON AND ROCKDALE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3112 9685 3079 9733 3053 9705 3069 9667

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:38 PM CDTSpecial Weather StatementFWDBell37 min
May 24, 8:13 PM CDTSpecial Weather StatementFWDMilam32 min
May 25, 12:23 AM CDTFlash Flood WarningFWDMilam3 hr
May 25, 11:52 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 32 more3 days
May 25, 1:03 PM CDTSpecial Weather StatementFWDBell27 min
May 25, 1:24 PM CDTFlash Flood WarningFWDBell3 hr
May 25, 3:33 PM CDTSpecial Weather StatementFWDNavarro27 min
May 25, 4:29 PM CDTFlash Flood WarningFWDBell2 hr
May 25, 5:11 PM CDTTornado WarningFWDBell, Coryell34 min
May 25, 6:27 PM CDTSpecial Weather StatementFWDKaufman33 min
May 25, 6:38 PM CDTSpecial Weather StatementFWDBell37 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.